Alert archive / South Dakota / Wind Chill Advisories in 2016

Wind Chill Advisory 7, NWS Sioux Falls, SD

December 12, 20168 counties in Minnesota; 9 counties in South Dakota; 5 counties in Iowa

NWS Sioux Falls, SD issued this wind chill advisory at Dec 12, 2016, 2:54 PM CST for 8 counties in Minnesota; 9 counties in South Dakota; 5 counties in Iowa. It took effect at Dec 12, 2016, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2016, 2:54 PM CST (20:54 UTC)
In effect from
Dec 12, 2016, 9:00 PM CST
Expired
Dec 13, 2016, 9:00 AM CST
In force
12 hr
Issued by
NWS Sioux Falls, SD
All 22 counties

Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Beadle County, SD, Brookings County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD

The radar

The Sioux Falls radar (KFSD), 39 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2016-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2016-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

546 
WWUS43 KFSD 122054
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
254 PM CST MON DEC 12 2016

IAZ001>003-013-014-MNZ071-072-080-081-089-090-097-098-SDZ038>040-
052>056-062-130500-
/O.NEW.KFSD.WC.Y.0007.161213T0300Z-161213T1500Z/
LYON IA-OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-LINCOLN MN-LYON MN-
MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY-
BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SHELDON...HARTLEY...SANBORN...SPENCER...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...ORLAND...FLANDREAU...SIOUX FALLS
254 PM CST MON DEC 12 2016

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST TUESDAY. 

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 15 BELOW
  ZERO TO 25 BELOW ZERO...LATE THIS EVENING THROUGH MID MORNING
  ON TUESDAY. THE COLDEST WIND CHILLS WILL OCCUR AROUND 6 AM
  TUESDAY.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE TO EXPOSED
  SKIN IN AS LITTLE AS 30 MINUTES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
3 follow-up statements
459 
WWUS43 KFSD 130413
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1013 PM CST MON DEC 12 2016

IAZ001>003-013-014-MNZ071-072-080-081-089-090-097-098-SDZ038>040-
052>056-062-131215-
/O.CON.KFSD.WC.Y.0007.000000T0000Z-161213T1500Z/
LYON IA-OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-LINCOLN MN-LYON MN-
MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY-
BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SHELDON...HARTLEY...SANBORN...SPENCER...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...ORLAND...FLANDREAU...SIOUX FALLS
1013 PM CST MON DEC 12 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY...

* WIND CHILL VALUES...EXPECT WIND CHILLS TO RANGE FROM 15 BELOW 
  ZERO TO 25 BELOW ZERO...LATE THIS EVENING THROUGH MID MORNING 
  ON TUESDAY. THE COLDEST WIND CHILLS WILL OCCUR AROUND 6 AM 
  TUESDAY. 

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE TO EXPOSED 
  SKIN IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
187 
WWUS43 KFSD 130943
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
343 AM CST TUE DEC 13 2016

IAZ001>003-013-014-MNZ071-072-080-081-089-090-097-098-SDZ038>040-
052>056-062-131500-
/O.CON.KFSD.WC.Y.0007.000000T0000Z-161213T1500Z/
LYON IA-OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-LINCOLN MN-LYON MN-
MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY-
BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SHELDON...HARTLEY...SANBORN...SPENCER...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...ORLAND...FLANDREAU...SIOUX FALLS
343 AM CST TUE DEC 13 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND CHILL VALUES...WILL FALL FROM 15 BELOW ZERO TO 25 BELOW
  ZERO...LATE THIS EVENING THROUGH MID MORNING ON TUESDAY. THE
  COLDEST WIND CHILLS WILL OCCUR AROUND 6 AM TUESDAY.

* IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE TO EXPOSED 
  SKIN IN AS LITTLE AS 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
357 
WWUS43 KFSD 131500
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
900 AM CST TUE DEC 13 2016

IAZ001>003-013-014-MNZ071-072-080-081-089-090-097-098-SDZ038>040-
052>056-062-131600-
/O.EXP.KFSD.WC.Y.0007.000000T0000Z-161213T1500Z/
LYON IA-OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-LINCOLN MN-LYON MN-
MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY-
BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-MINNEHAHA-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
SHELDON...HARTLEY...SANBORN...SPENCER...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...ORLAND...FLANDREAU...SIOUX FALLS
900 AM CST TUE DEC 13 2016

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM. WIND CHILL
VALUES WILL CONTINUE TO MODIFY INTO THE SINGLE DIGITS ABOVE ZERO
AND SINGLE DIGITS BELOW ZERO BY THIS AFTERNOON. 

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Dec 12, 11:56 AM CST, 2 hours 58 minutes earlier.

Area forecast discussion, Dec 12, 11:56 AM CST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
1156 AM CST Mon Dec 12 2016

.SHORT TERM...(Today and Tonight)
Issued at 417 AM CST Mon Dec 12 2016

Fresh snow and light winds have allowed temperatures to plummet well
below zero this morning. Below zero temperatures will remain into
the mid-morning hours of Monday, especially north of Interstate 90.
With a very light wind persisting, will continue the wind chill
advisory through 9am.

The story today will be the arrival of another cold front by the
afternoon.  A weak upper wave moving from west to east across the
Northern Plains will push a narrow gradient of Pacific moisture
across the Dakotas and into Minnesota this afternoon. Most of the
lift will be located behind the front, and should keep any
measurable precipitation north of the CWA.  However, soundings do
indicate sufficient moisture within the DGZ and directly behind the
boundary capable of producing very light snow or flurries primarily
from Brookings, to Marshall, and Worthington later this afternoon.
An interesting aspect of today's weather will be increased
likelihood that due to a weak surface low crossing northern
Nebraska, portions of the CWA around Sioux City could see
temperatures briefly jump towards the freezing mark by mid-day
before plummeting downward in the afternoon.

By tonight, models again showing skies clearing in most locations,
which should allow for another plummet towards double digit below
zero temperatures by Tuesday morning. Have trended towards the much
colder CMC guidance.  This should again drop wind chills below -20
in many areas, and another wind chill advisory could be possible.

.LONG TERM...(Tuesday through Sunday)
Issued at 417 AM CST Mon Dec 12 2016

Not sure how many words are really needed to say that it will be
cold for a vast majority of the medium and long range, and likely
that several periods of advisory level wind chills will occur. One
such occurrence should be Tuesday morning, with cold advection
sustaining westerly component ahead of the surface ridge axis
collapsed from western SD to eastern NE. Increasing westerly flow
will prevail through the day which is normally a great boon to
warming, but in this case, albedo from recent snowfall will not do
any favors to warming potential. A few mid clouds likely will grace
the Missouri river valley through the morning hours, which would
likely only hurt those lesser snow covered areas to diminish the
weak solar input. Reinforcing arctic boundary will surge through the
region Tuesday night, bringing even a bit colder air and a period of
brisk winds which will last until Wednesday evening. Some of the
fluffy snowfall for those areas with 4+ inches snow depth could
present a patchy blowing snow threat with winds gusting to 25 to 30
mph for a time on Wednesday, especially from east central SD into
southwest MN. Cannot see temps climbing too much on Wednesday, with
the greater snowcovered locations likely remaining in the single
digits. Some patchy stratocumulus can be expected, and would not put
it outside the realm of possibility for a couple of passing flurries
mainly for southwest MN and adjacent areas.

Wednesday night should see decreasing wind as surface ridge axis
centers over the CWA. A few higher clouds later will invade toward
the western Missouri river corridor, but most locations likely to
see -5 to -15 actual temperatures, hovering closer to zero toward
the Missouri river.

The other feature of importance in the longer range will be the
threat for snowfall late week into early Saturday. Models continue
to be consistent in advertising the existence of a system with a
snow threat for a fairly broad area, but as is typical for a split
flow system and one with such positive tilt, retaining significant
fluctuations on timing and location of greater snowfall threat.
System is another fairly drawn out winter weather producer, with the
first activity expected to evolve by later Thursday afternoon. For
now, have kept only some slight chance pops from the lower James
valley westward during the afternoon, as strengthening lower- to mid-
level warm advection pattern in entrance region of jet pulling east
from the region will have a fairly significant duel with dry air in
place at lower levels. Suggestions are that warm advection/
isentropic lift zone will rapidly saturate while translating
northeast toward southwest Minnesota later Thursday night. In all
likelihood, frontogenetic zone will lift far enough northward to
reduce precip threat south of I-90 for a time Friday, before
northern stream energy works to collapse boundary southward again
with inverted trough sagging through the area. Given slow moving and
stout mid-level front, holding precipitation chances until strong
southern stream jet moves into the area by later Friday night and
Saturday morning, likelihood of several inches snowfall seems high.

Good to see models abandon the extreme surface low development from
yesterday. Will have considerable baroclinicity, but confluent
pattern is not one favoring great cyclogenesis. Nonetheless,
northerly winds behind inverted trough will become strong west of I-
29 during the day and evening on Friday, then over the entire area
later Friday night through Saturday. With fresh snow (likely again
in a very dendritic thermal range of development), any gusty winds
will bring some threat for some blowing snow. However, could be
somewhat less gusty and more toward a stronger sustained wind. Thus,
in the grand scheme, the blowing snow from parts of Friday into
Saturday will probably not be too significant, with most of the
visibility problems a result of falling snow.

Behind system, Saturday and into Sunday morning will be quite frigid
once again. Temps likely to do little more than struggle to hold
their place for much of Saturday, and expect that new snowcover,
decreasing winds under the surface ridge and at least partially
clear skies by Sunday morning will bring the coldest night of the
season to many locations. Any good news? There looks to be a
moderating trend in the models for the pre-Christmas week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1149 AM CST Mon Dec 12 2016

Arctic front will push into south central SD early afternoon and
quickly track east into the evening. Winds will turn northwest and
become gusty with the frontal passage, before decreasing
overnight. Mainly VFR conditions are expected, but some patchy
MVFR conditions will be possible with the front, along with light
snow or flurries. Best potential for light snow will be in the
highway 14 corridor into portions of northwest Iowa. Brief
reductions in visibility will be possible in snow, but prevailing
conditions should remain VFR. SKies will quickly clear out behind
the front late evening into the overnight hours.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...Dux
LONG TERM...Chapman
AVIATION...
Hazardous weather outlook, Dec 12, 3:50 AM CST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
350 AM CST MON DEC 12 2016

IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098-
SDZ038>040-053>056-061-062-067-131000-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-CHEROKEE-
BUENA VISTA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-
MOODY-MCCOOK-MINNEHAHA-LINCOLN SD-
350 AM CST MON DEC 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND
SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WIND CHILLS WILL REMAIN BETWEEN 15 AND 25 DEGREES BELOW ZERO THROUGH
MID MORNING.

WIND CHILLS WILL AGAIN DROP BELOW 15 AND 25 DEGREES BELOW ZERO BY
TUESDAY MORNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIND CHILL VALUES WILL CONTINUE TO FALL BETWEEN 15 AND 25 DEGREES
BELOW ZERO TUESDAY...WEDNESDAY....AND THURSDAY MORNINGS.

ANOTHER STORM SYSTEM MAY IMPACT THE AREA FRIDAY AND SATURDAY...
BRINGING A RISK OF WIDESPREAD ACCUMULATING SNOW. IT IS MUCH TOO
EARLY TO DETERMINE SNOW AMOUNTS WITH THIS SYSTEM. HOWEVER...BEHIND
THIS SYSTEM...DANGEROUSLY COLD WIND CHILLS BETWEEN 20 AND 35
DEGREES BELOW ZERO MAY BE POSSIBLE NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ020-031-032-NEZ013-014-SDZ050-052-057>060-063>066-068>071-
131000-
PLYMOUTH-WOODBURY-IDA-DIXON-DAKOTA-GREGORY-JERAULD-BRULE-AURORA-
DAVISON-HANSON-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-CLAY SD-UNION-
350 AM CST MON DEC 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...WEST CENTRAL IOWA...NORTHEAST NEBRASKA...CENTRAL SOUTH
DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WIND CHILLS WILL REMAIN BETWEEN 5 AND 15 DEGREES BELOW ZERO
THROUGH MID MORNING...AND ARE EXPECTED TO AGAIN DROP AS COLD AS 15
BELOW ZERO BY TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIND CHILL VALUES WILL CONTINUE TO FALL BETWEEN 10 AND 20 DEGREES
BELOW ZERO TUESDAY...WEDNESDAY...AND THURSDAY MORNINGS.

ANOTHER STORM SYSTEM MAY IMPACT THE AREA FRIDAY AND SATURDAY...
BRINGING A RISK OF WIDESPREAD ACCUMULATING SNOW. IT IS MUCH TOO
EARLY TO DETERMINE SNOW AMOUNTS WITH THIS SYSTEM. HOWEVER...BEHIND
THIS SYSTEM...DANGEROUSLY COLD WIND CHILLS BETWEEN 15 AND 25
DEGREES BELOW ZERO MAY BE POSSIBLE NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Dec 12, 11:04 AM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1104 AM CST MON DEC 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             6 SSE CENTERVILLE       43.04N 96.90W
12/11/2016  M1.2 INCH        CLAY               SD   CO-OP OBSERVER

            .

0600 AM     SNOW             NEWCASTLE               42.65N 96.88W
12/11/2016  M2.0 INCH        DIXON              NE   CO-OP OBSERVER

            .

0730 AM     SNOW             FLANDREAU               44.05N 96.59W
12/11/2016  M5.6 INCH        MOODY              SD   CO-OP OBSERVER

            .

0530 PM     SNOW             1 N MARSHALL            44.47N 95.79W
12/11/2016  M7.0 INCH        LYON               MN   CO-OP OBSERVER

            .

0700 AM     SNOW             4 SSE SIOUX FALLS       43.49N 96.71W
12/11/2016  M2.5 INCH        LINCOLN            SD   NWS EMPLOYEE

            .

0800 AM     SNOW             ROCK RAPIDS             43.43N 96.17W
12/11/2016  M3.0 INCH        LYON               IA   CO-OP OBSERVER

            .

0700 PM     SNOW             IROQUOIS                44.36N 97.85W
12/11/2016  M4.5 INCH        KINGSBURY          SD   CO-OP OBSERVER

            .

0800 AM     SNOW             BRIDGEWATER             43.55N 97.50W
12/11/2016  M2.0 INCH        MCCOOK             SD   CO-OP OBSERVER

            .

0700 AM     SNOW             HOLSTEIN                42.49N 95.55W
12/11/2016  M2.5 INCH        IDA                IA   CO-OP OBSERVER

            .

0700 AM     SNOW             MARION                  43.42N 97.25W
12/11/2016  M3.2 INCH        TURNER             SD   CO-OP OBSERVER

            .

0700 PM     SNOW             MENNO                   43.24N 97.57W
12/11/2016  M2.0 INCH        HUTCHINSON         SD   CO-OP OBSERVER

            .

0400 PM     SNOW             PRIMGHAR                43.09N 95.63W
12/11/2016  M4.0 INCH        O'BRIEN            IA   CO-OP OBSERVER

            .

0400 PM     SNOW             2 SSE SIOUX CENTER      43.06N 96.15W
12/11/2016  M1.1 INCH        SIOUX              IA   CO-OP OBSERVER

            .

&&

NWS SIOUX FALLS SD
IRIS SYSTEM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 8:30 PM CSTWind Chill AdvisoryFSDCottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 1 more13 hr

Nearby

Wind Chill Advisories in South Dakota, 2016Wind Chill Advisories in Minnesota, 2016Wind Chill Advisories in Iowa, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.